Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 237, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 28, 2012, 4:17 PM EDT for Culpeper County, Fauquier County, Rappahannock County, Virginia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2012, 4:17 PM EDT (20:17 UTC)
- Expired
- Jul 28, 2012, 5:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Culpeper County, VA, Fauquier County, VA, Rappahannock County, VA
The radar
The Sterling radar (KLWX), 67 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 4:18 PM EDT | HAIL 0.75 | 1 Nnw Boston, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 1:36 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
013 WUUS51 KLWX 282017 SVRLWX VAC047-061-157-282100- /O.NEW.KLWX.SV.W.0237.120728T2017Z-120728T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 417 PM EDT SAT JUL 28 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN RAPPAHANNOCK COUNTY IN NORTHWEST VIRGINIA... NORTHERN CULPEPER COUNTY IN NORTHERN VIRGINIA... CENTRAL FAUQUIER COUNTY IN NORTHERN VIRGINIA... * UNTIL 500 PM EDT * AT 415 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 10 MILES NORTHWEST OF CULPEPER...AND WAS MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. * LOCATIONS IMPACTED INCLUDE... CULPEPER... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3859 7830 3877 7787 3849 7774 3845 7815 TIME...MOT...LOC 2017Z 251DEG 12KT 3855 7815 $$ JRK
3 follow-up statements
570
WWUS51 KLWX 282031
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
431 PM EDT SAT JUL 28 2012
VAC047-061-157-282100-
/O.CON.KLWX.SV.W.0237.000000T0000Z-120728T2100Z/
RAPPAHANNOCK VA-CULPEPER VA-FAUQUIER VA-
431 PM EDT SAT JUL 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR FAUQUIER...CULPEPER AND RAPPAHANNOCK COUNTIES...
AT 428 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 7 MILES NORTHWEST
OF CULPEPER...AND WAS MOVING EAST AT 15 MPH.
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.
LOCATIONS IMPACTED INCLUDE...
CARDOVA...
CULPEPER...
CATALPA...
VIEWTOWN...
RIXEYVILLE...
AMISSVILLE...
ALANTHUS...
JEFFERSONTON...
BRANDY STATION...
ELKWOOD...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
LAT...LON 3845 7814 3853 7819 3856 7817 3861 7814
3873 7785 3859 7778 3849 7777 3849 7778
3845 7811
TIME...MOT...LOC 2031Z 258DEG 13KT 3855 7807
$$
JRK395
WWUS51 KLWX 282048
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
448 PM EDT SAT JUL 28 2012
VAC157-282058-
/O.CAN.KLWX.SV.W.0237.000000T0000Z-120728T2100Z/
RAPPAHANNOCK VA-
448 PM EDT SAT JUL 28 2012
...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR RAPPAHANNOCK
COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3851 7818 3852 7818 3860 7805 3868 7783
3859 7777 3858 7778 3849 7777 3845 7808
3845 7814
TIME...MOT...LOC 2048Z 258DEG 13KT 3856 7799
$$
VAC047-061-282100-
/O.CON.KLWX.SV.W.0237.000000T0000Z-120728T2100Z/
CULPEPER VA-FAUQUIER VA-
448 PM EDT SAT JUL 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR FAUQUIER AND CULPEPER COUNTIES...
AT 445 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 6 MILES NORTH OF
CULPEPER...AND WAS MOVING EAST AT 15 MPH.
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE...
RIXEYVILLE...
ALANTHUS...
JEFFERSONTON...
BRANDY STATION...
ELKWOOD...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
LAT...LON 3851 7818 3852 7818 3860 7805 3868 7783
3859 7777 3858 7778 3849 7777 3845 7808
3845 7814
TIME...MOT...LOC 2048Z 258DEG 13KT 3856 7799
$$
JRK923
WWUS51 KLWX 282055
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
455 PM EDT SAT JUL 28 2012
VAC047-061-282105-
/O.EXP.KLWX.SV.W.0237.000000T0000Z-120728T2100Z/
CULPEPER VA-FAUQUIER VA-
455 PM EDT SAT JUL 28 2012
...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 500 PM EDT FOR
FAUQUIER AND CULPEPER COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3851 7818 3852 7818 3860 7805 3868 7783
3859 7777 3858 7778 3849 7777 3845 7808
3845 7814
TIME...MOT...LOC 2055Z 258DEG 13KT 3856 7796
$$
JRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:32 PM EDT, 45 minutes earlier.
Area forecast discussion, Jul 28, 3:32 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 332 PM EDT SAT JUL 28 2012 .SYNOPSIS... AN UPPER-LEVEL DISTURBANCE WILL CROSS THE REGION THROUGH TONIGHT. LOW PRESSURE WILL PERSIST THROUGH MUCH OF NEXT WEEK AND WILL PROVIDE DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH SUNDAY/... A POTENT SHORTWAVE TROUGH OVER WEST VIRGINIA THIS AFTERNOON WILL MOVE INTO THE AREA THIS EVENING. THE TROUGH AXIS ASSOCIATED WITH THE WAVE WILL CONTINUE TO SWING FROM POSITIVELY TILTED TOWARD A NEUTRAL TILT...SUGGESTING THAT THE FORCING WITH THIS SYSTEM WILL BE STRENGTHENING. LATEST GUIDANCE SHOWS A SURFACE TROUGH DEVELOPING JUST EAST OF THE BLUE RIDGE MOUNTAINS BY LATE THIS AFTERNOON. SURFACE LOW PRESSURE MAY EVEN DEVELOP ALONG THIS BOUNDARY DUE TO THE STRENGTHENING UPPER-LEVEL FEATURE. A WARM AND MOIST AIRMASS WILL REMAIN OVER THE REGION...ESPECIALLY EAST OF THE SURFACE TROUGH. DESPITE SOME HIGH AND MID-LEVEL CLOUDS...MAX TEMPS WILL RANGE FROM THE MIDDLE AND UPPER 80S FOR MOST LOCATIONS WEST OF THE BLUE RIDGE MOUNTAINS TO THE LOWER AND MIDDLE 90S NEAR WASHINGTON AND BALTIMORE. COOLER AND DRIER MID- AND UPPER-LEVELS ARE EXPECTED AS THE SHORTWAVE TROUGH MOVES THROUGH. MUCH DRIER AIR CAN BE SEEN ON THE WATER VAPOR IMAGE. THE COOLER AND DRIER AIR ALOFT AND WARM AND MOIST CONDITIONS NEAR THE SURFACE WILL CAUSE MODERATE AMOUNTS OF CAPE THIS AFTERNOON AND EVENING. LATEST MESOANALYSIS SHOWS 1500-2000 J/KG OF MLCAPE. THE HIGHEST CAPE VALUES ARE NEAR AND EAST OF THE PRESSURE TROUGH. THE SHORTWAVE AND SURFACE TROUGHS WILL ACT AS LIFTING MECHANISMS TO TRIGGER SCATTERED THUNDERSTORMS INTO THIS EVENING. SOME THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE NEAR AND EAST OF THE BLUE RIDGE MOUNTAINS. THE UPPER-LEVEL SYSTEM WILL PASS THROUGH THE REGION LATE TONIGHT. TSTMS WILL DIMINISH DUE TO THE LOSS OF DAYTIME HEATING AND SUBSIDENCE BEHIND THE SHORTWAVE TROUGH. HOWEVER...A FEW SHOWERS MAY HANG AROUND ACROSS THE EASTERN CWA WHERE THE SURFACE TROUGH WILL PERSIST. UPPER-LEVEL RIDGING IS EXPECTED ON SUNDAY BEHIND THE SHORTWAVE TROUGH. NORTHWEST FLOW WILL USHER IN SOMEWHAT DRIER AIR FOR MOST LOCATIONS...ALLOWING FOR SOME SUNSHINE AND SEASONABLY WARM CONDITIONS. MAX TEMPS WILL RANGE FROM THE 70S IN THE MOUNTAINS TO NEAR 90 IN WASHINGTON/BALTIMORE. WARM CONDITIONS WILL CAUSE A SCT- BKN CU DECK...AND THERE MAY BE ENOUGH INSTABILITY FOR ISOLATED SHOWERS AND TSTMS NEAR AND EAST OF THE BLUE RIDGE MOUNTAINS. HOWEVER...MUCH OF THE TIME WILL BE DRY. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... SHWRS AND TSTMS WILL WANE SUN EVE AS SHRTWV TROF RESPONSIBLE FOR THEIR GENERATION MOVES E AND SHRTWV RDGG DOMINATES. A SECOND TROF WILL APRCH EARLY MON MRNG AND MAY LEAD TO MRNG PCPN FOR A LRG PORTION OF THE FCST AREA. THIS WAVE DOES NOT APPEAR FAVORABLY TIMED...SO STG CNVCTN NOT XPCD ATTM. H5 TROF WILL BCM ENTRENCHED ALONG APLCNS THRU TUE NGT WITH MOIST BNDRY LYR PERSISTING. SHWRS AND TSTMS CAN BE XPCD PERIODICALLY DURG THIS TIME. MAXIMA WILL BE NR OR JUST ABV CLIMATOLOGICAL NORMS IN THE UPR 80S. MINIMA WILL DEPEND ON AMT OF CLRG OVNGT...AS BNDRY LYR MSTR WILL RMN HIGH. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... H5 TROF XPCD TO PERSIST ALONG THE E COAST FOR MUCH OF THE COMING WK. SHRTWV TROFS WILL ACT UPON THE MOIST LOW-LVL AMS TO GENERATE DAILY ROUNDS OF SHWRS AND TSTMS THRU MUCH OF THE EXTENDED PD. MAXIMA WILL BE IN THE UPR 80S-LWR 90S EACH DAY...WITH MINIMA IN THE MID 60S-LWR MID 70S OWING TO CLD CVR AND HIGH BNDRY LYR MSTR CONTENT. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VFR CONDITIONS ARE EXPECTED MOST OF THE TIME THROUGH SUNDAY. SCATTERED SHOWERS AND TSTMS ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY AT THE EASTERN TERMINALS. TSTMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. ISOLATED SHOWERS/TSTMS ARE POSSIBLE AT THE EASTERN TERMINALS SUNDAY AFTERNOON. PERSISTENT WARM AND MOIST AMS AT THE SFC AND LOW PRESSURE ALOFT WILL PROMOTE DAILY CHCS FOR TSTMS AT THE TERMINALS THRU MUCH OF THE COMING WK. && .MARINE... WINDS WILL REMAIN BELOW SCA CRITERION THROUGH SUNDAY. SCATTERED TSTMS THIS AFTERNOON AND EVENING MAY CONTAIN GUSTY WINDS AND HAIL. SPECIAL MARINE WARNINGS MAY BE NEEDED DURING THIS TIME. ISOLATED SHOWERS/TSTMS ARE POSSIBLE SUNDAY. PERSISTENT WARM AND MOIST AMS AT THE SFC AND LOW PRESSURE ALOFT WILL PROMOTE DAILY CHCS FOR TSTMS NR THE WATERS THRU MUCH OF THE COMING WK. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && LASORSA/KRAMAR
Hazardous weather outlook, Jul 28, 3:35 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 335 PM EDT SAT JUL 28 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 291000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 335 PM EDT SAT JUL 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE OUTLOOK AREA. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-291000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 335 PM EDT SAT JUL 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING FOR PORTIONS OF NORTHERN AND CENTRAL VIRGINIA...THE EASTERN WEST VIRGINIA PANHANDLE AND NORTH-CENTRAL MARYLAND. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. KRAMAR
In the hours before
Local storm report, Jul 28, 10:21 AM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1021 AM EDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM TSTM WND DMG 1 WSW PLEASANT HILLS 39.48N 76.41W
07/26/2012 HARFORD MD EMERGENCY MNGR
TREE DOWN ON RECKORD ROAD BETWEEN HARFORD ROAD AND BEL
AIR ROAD
1001 PM TSTM WND DMG BENSON 39.51N 76.38W
07/26/2012 HARFORD MD EMERGENCY MNGR
TREE DOWN AT US ROUTE 1 AND HARFORD ROAD
&&
EVENT NUMBER LWX1200995
EVENT NUMBER LWX1200996
KRAMARSpecial weather statement, Jul 28, 1:40 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
140 PM EDT SAT JUL 28 2012
MDZ018-281800-
CALVERT MD-
140 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORM TO AFFECT CALVERT COUNTY...
AT 140 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST
OF LUSBY...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE DRUM POINT AND COVE POINT.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3833 7640 3831 7642 3832 7644 3831 7645
3833 7649 3835 7648 3839 7652 3847 7647
3840 7639 3839 7637
TIME...MOT...LOC 1740Z 286DEG 9KT 3839 7641
JRKSpecial weather statement, Jul 28, 3:13 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 313 PM EDT SAT JUL 28 2012 MDZ003-281940- WASHINGTON MD- 313 PM EDT SAT JUL 28 2012 ...STRONG THUNDERSTORM TO AFFECT WASHINGTON COUNTY... AT 313 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF CLEAR SPRING...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE LONG MEADOW...HAGERSTOWN AND MUNICIPAL STADIUM. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BRIEF HEAVY DOWNPOURS AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3956 7763 3968 7808 3973 7808 3973 7759 TIME...MOT...LOC 1913Z 271DEG 24KT 3971 7796 JRK
Special weather statement, Jul 28, 3:50 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
350 PM EDT SAT JUL 28 2012
MDZ007-282015-
HARFORD MD-
350 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORM TO AFFECT HARFORD COUNTY...
AT 350 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ABERDEEN
PROVING GROUND...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE HAVRE DE GRACE.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3943 7607 3943 7609 3937 7618 3954 7625
3960 7611 3955 7607 3953 7608 3951 7610
3949 7610 3948 7606 3945 7605
TIME...MOT...LOC 1950Z 244DEG 10KT 3949 7612
JRKSpecial weather statement, Jul 28, 4:03 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
403 PM EDT SAT JUL 28 2012
MDZ003-004-282030-
FREDERICK MD-WASHINGTON MD-
403 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORM TO AFFECT FREDERICK AND WASHINGTON COUNTIES...
AT 403 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LONG MEADOW...
MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE WOLFSVILLE AND THURMONT.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3947 7741 3956 7772 3964 7789 3973 7782
3972 7731
TIME...MOT...LOC 2003Z 282DEG 16KT 3969 7767
JRKSpecial weather statement, Jul 28, 4:12 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
412 PM EDT SAT JUL 28 2012
VAZ040-051-282045-
RAPPAHANNOCK VA-CULPEPER VA-
412 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORM TO AFFECT RAPPAHANNOCK AND CULPEPER
COUNTIES...
AT 412 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SLATE MILLS...
MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE CASTLETON...CARDOVA...ROCK MILLS...
VIEWTOWN...RIXEYVILLE...AMISSVILLE AND JEFFERSONTON.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY DOWNPOURS AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH
THIS STORM.
&&
LAT...LON 3858 7828 3874 7802 3870 7798 3869 7796
3870 7793 3863 7786 3861 7786 3861 7787
3860 7786 3858 7788 3854 7784 3846 7815
TIME...MOT...LOC 2012Z 243DEG 16KT 3856 7815
JRKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:37 PM EDT | Special Marine Warning | LWX | 83 min | |
| Jul 28, 3:48 PM EDT | Special Marine Warning | LWX | 87 min | |
| Jul 28, 4:12 PM EDT | Special Weather Statement | LWX | Rappahannock | 33 min |
| Jul 28, 4:50 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville | 25 min |
| Jul 28, 4:59 PM EDT | Special Weather Statement | LWX | Fauquier | 31 min |
| Jul 28, 5:10 PM EDT | Special Marine Warning | LWX | 46 min | |
| Jul 28, 5:13 PM EDT | Special Weather Statement | LWX | Culpeper | 32 min |
| Jul 28, 5:25 PM EDT | Special Weather Statement | LWX | Prince William | 35 min |
| Jul 28, 5:32 PM EDT | Special Marine Warning | LWX | 79 min | |
| Jul 28, 5:39 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jul 28, 5:49 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Prince William | 41 min |
| Jul 28, 6:01 PM EDT | Special Weather Statement | LWX | Culpeper | 29 min |
| Jul 28, 6:21 PM EDT | Special Marine Warning | LWX | 84 min | |
| Jul 28, 7:31 PM EDT | Special Marine Warning | LWX | 60 min | |
| Jul 28, 7:34 PM EDT | Special Weather Statement | LWX | City of Alexandria, City of Falls Church | 26 min |
| Jul 28, 7:40 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jul 28, 7:42 PM EDT | Special Weather Statement | LWX | King George | 18 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.